Alert archive / Illinois / River Flood Warnings in 2018

River Flood Warning 36, NWS Lincoln, IL

December 1, 2018Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 1, 2018, 8:53 PM CST for Clay County, Richland County, Illinois. It took effect at Dec 2, 2018, 6:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 8:53 PM CST (02:53 UTC)
In effect from
Dec 2, 2018, 6:00 PM CST
Expired
Dec 2, 2018, 10:01 AM CST
In force
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.02 ft at Dec 3, 2018, 8:00 AM CST.

actionminormoderate10152012/0212/03
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

800 
WGUS43 KILX 020253
FLWILX


Flood Warning
National Weather Service Lincoln IL
853 PM CST Sat Dec 1 2018

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-021652-
/O.NEW.KILX.FL.W.0036.181203T0000Z-181205T1500Z/
/CLAI2.1.ER.181203T0000Z.181203T1200Z.181205T0900Z.NO/
853 PM CST Sat Dec 1 2018

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From Sunday evening until Wednesday morning.
* At  745 PM Saturday the stage was 14.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 18.5 feet by Monday morning. The river will fall 
  below flood stage by early Wednesday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  14.4 Sat 8 PM    16.3   18.5   18.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
1 follow-up statement
412 
WGUS83 KILX 021601
FLSILX


Flood Statement
National Weather Service Lincoln IL
1001 AM CST Sun Dec 2 2018

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

ILC025-159-021631-
/O.CAN.KILX.FL.W.0036.000000T0000Z-181205T1500Z/
/CLAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CST Sun Dec 2 2018

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  945 AM Sunday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.4 feet this
  evening.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.1 Sun 10 AM   17.2   17.0   16.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

jrp

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:26 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 1, 5:26 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
526 PM CST Sat Dec 1 2018

.SHORT TERM...(This evening through Sunday)
ISSUED AT 209 PM CST Sat Dec 1 2018

Will be concise as convection is developing in west central IL.

Have issued a dense fog advisory through this evening for
Fulton/Knox/Stark counties as higher dewpoints advecting over
remaining wet/melting snowpack has dropped visibilities below 1/4
mile at GBG and MQB. Gradual improvement expected later this
evening after passage of occluded front.

Main severe weather potential is now focused from west central IL
east to near I-55 through 00Z. Warm front has now pushed north to
near I-74 with southeast winds 55F+ dewpoints south of the front.
18Z KILX sounding featured steep mid level lapse rates, strong
low to mid level wind shear, and low freezing level. As lift
increases ahead of the approaching occluded front and associated
shortwave, scattered strong to severe low-topped storms will
impact the western half of the CWA into early evening. All severe
weather modes are in play with damaging wind gusts and hail the
primary threats. Strong low level wind shear will favor rotating
storms with a few brief tornadoes possible especially this
afternoon where storms near the warm front and increased SRH.
These storms will be fast movers with 40-50 kt flow in the storm
bearing layer. The severe threat will diminish quickly this
evening as storms push though the northern CWA.

After a break in precip chances later this evening, scattered
showers will return to the northwest half of the CWA later tonight
and on Sunday, as a surface trough lingers in this area beneath
cyclonic flow aloft.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 209 PM CST Sat Dec 1 2018

Scattered showers in cyclonic flow will change to light snow
Sunday night and Monday as colder air filters in from the
northwest.  No accumulations expected.

Dry but cold weather will dominate the Midwest for Tuesday and
Wednesday as high pressure shifts south of the area. 850 mb temps
dip to -10C and will keep highs several degrees below normal.

Next precip chances arrive Thursday with a cold front. Moisture
and thermal profiles suggest mainly snow with minor accumulations
possible. Arctic high behind the front will again drop readings
well below normal for Friday and Saturday. Potential for next
winter wx maker next weekend for parts of the Midwest/Ohio Valley
will bear watching.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 526 PM CST Sat Dec 1 2018

Of immediate concern is thunderstorms affecting KPIA, KSPI, and
KDEC through 01Z. Strong and variable wind gusts to 45 MPH and
much reduced visibility in thunderstorms have been tempoed for
these sites. Less certainty in timing for storms affecting KBMI
and KCMI but will be amending TAFs soon based on trends. Beyond
the thunderstorm threat early this evening...MVFR ceilings and
scattered showers will be common overnight and through much of
Sunday. Winds will continue to be gusty.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...25
LONG TERM...25
AVIATION...25
Hazardous weather outlook, Dec 1, 3:17 PM CST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
317 PM CST Sat Dec 1 2018

ILZ027-028-036-021200-
Fulton-Knox-Stark-
317 PM CST Sat Dec 1 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging winds and large hail are the main concerns. A
brief tornado touchdown cannot be ruled out, mainly south of I-74.

Dense fog is expected to develop or continue across the area,
northwest of the Illinois river, this evening through overnight.
Frequent visibilities of around one quarter mile will be common.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

The combination of the weekend rain, and melting snow, will result
in rises on area rivers. Minor flooding will occur early in the
new week on the Spoon River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening. The
most likely time frame is 3 pm to 9 pm.

ILZ029-030-021200-
Marshall-Peoria-
317 PM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging winds and large hail are the main concerns. A
brief tornado touchdown cannot be ruled out, mainly south of I-74.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

The combination of the weekend rain, and melting snow, will result
in rises on area rivers. Minor flooding will occur early in the
new week on the Spoon River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening. The
most likely time frame is 3 pm to 9 pm.

ILZ031-037-038-040>057-061-021200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-
Shelby-Tazewell-Vermilion-Woodford-
317 PM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging winds and large hail are the main concerns.
Brief tornado touchdowns cannot be ruled out.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.
West of I-55, this is most likely between 3 pm and 7 pm. East of
I-55, the most likely time frame is 6 pm to 9 pm

ILZ062-063-066>068-071>073-021200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
317 PM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms are possible late this afternoon into this
evening. Damaging winds and large hail are the main concerns. An
isolated tornado touchdown cannot be ruled out, although this
would be more likely west of I-57.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

River levels will rise in response to the weekend rainfall. Minor
flooding may occur along parts of the Wabash and Little Wabash
Rivers early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening. The most likely
time frame is 5 pm to 9 pm.

Auten

In the hours before

Local storm report, Dec 1, 7:00 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      PEKIN                   40.57N 89.63W
12/01/2018                   TAZEWELL           IL   EMERGENCY MNGR

            NUMEROUS ROADWAYS REPORTED FLOODED. SOME STREETS WITH 3
            FEET OF WATER STALLING CARS.

&&

SBAKER
Local storm report, Dec 1, 7:13 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          10 S LE ROY             40.20N 88.76W
12/01/2018                   DE WITT            IL   EMERGENCY MNGR

&&

SBAKER
Local storm report, Dec 1, 7:31 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          2 NE LE ROY             40.36N 88.74W
12/01/2018                   MCLEAN             IL   EMERGENCY MNGR

            DEPUTY REPORTED TORNADO ON GROUND NORTH OF 2850E AND 500N
            HEADING TOWARD ELLSWORTH.

&&

SBAKER
Local storm report, Dec 1, 8:10 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TORNADO          3 W COLFAX              40.57N 88.67W
12/01/2018                   MCLEAN             IL   EMERGENCY MNGR

            REPORTED DEBRIS AROUND 1975N AND 3070E.

&&

SBAKER
Local storm report, Dec 1, 8:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             PEKIN                   40.57N 89.63W
12/01/2018  E1.00 INCH       TAZEWELL           IL   TRAINED SPOTTER

&&

SBAKER
Local storm report, Dec 1, 8:41 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     LIGHTNING        HUNTSVILLE              40.18N 90.87W
12/01/2018                   SCHUYLER           IL   EMERGENCY MNGR

            *** 1 INJ *** 1 INJURY DUE TO LIGHTNING STRIKE.

0300 PM     TORNADO          BROOKLYN                40.23N 90.77W
12/01/2018                   SCHUYLER           IL   TRAINED SPOTTER

0303 PM     FUNNEL CLOUD     MEREDOSIA               39.83N 90.56W
12/01/2018                   MORGAN             IL   TRAINED SPOTTER

0315 PM     FUNNEL CLOUD     10 W JACKSONVILLE       39.73N 90.42W
12/01/2018                   SCOTT              IL   BROADCAST MEDIA

            BROAD FUNNEL CLOUD DISSIPATING. WALL CLOUD VISIBLE.

0325 PM     FUNNEL CLOUD     BEARDSTOWN              40.01N 90.43W
12/01/2018                   CASS               IL   TRAINED SPOTTER

0325 PM     TORNADO          E BEARDSTOWN            40.01N 90.43W
12/01/2018                   CASS               IL   TRAINED SPOTTER

            MINOR STRUCTURE DAMAGE. TREES AND POWER LINES REPORTED
            DOWN. DAMAGE TO WATER PLANT.

0331 PM     TORNADO          2 N BEARDSTOWN          40.04N 90.43W
12/01/2018                   CASS               IL   EMERGENCY MNGR

            BETWEEN BEARDSTOWN AND FREDERICK HEADING TOWARDS
            BROWNING.

0344 PM     TORNADO          BROWNING                40.13N 90.37W
12/01/2018                   SCHUYLER           IL   EMERGENCY MNGR

            BRIEF TOUCHDOWN NEAR BROWNING HEADING INTO CASS COUNTY.

0358 PM     TORNADO          3 N BATH                40.23N 90.14W
12/01/2018                   FULTON             IL   EMERGENCY MNGR

0404 PM     HAIL             LEWISTOWN               40.40N 90.16W
12/01/2018  M1.00 INCH       FULTON             IL   EMERGENCY MNGR

0404 PM     TORNADO          10 S LEWISTOWN          40.25N 90.16W
12/01/2018                   FULTON             IL   EMERGENCY MNGR

            ON GROUND BETWEEN MARBLETOWN AND DUNCAN MILLS

0451 PM     TORNADO          MORRISONVILLE           39.42N 89.46W
12/01/2018                   CHRISTIAN          IL   FIRE DEPT/RESCUE

0455 PM     TORNADO          8 ESE HAVANA            40.25N 89.92W
12/01/2018                   MASON              IL   EMERGENCY MNGR

            MOBILE HOME BLOWN OFF FOUNDATION.

0506 PM     TORNADO          1 E PALMER              39.46N 89.39W
12/01/2018                   CHRISTIAN          IL   TRAINED SPOTTER

            TORNADO SPOTTED ON THE GROUND

0521 PM     TORNADO          TAYLORVILLE             39.52N 89.26W
12/01/2018                   CHRISTIAN          IL   FIRE DEPT/RESCUE

            MULTIPLE POWER FLASHES REPORTED.

0528 PM     HAIL             STONINGTON              39.64N 89.19W
12/01/2018  E0.88 INCH       CHRISTIAN          IL   TRAINED SPOTTER

0530 PM     HAIL             STONINGTON              39.64N 89.19W
12/01/2018  E1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

0532 PM     HAIL             HANNA CITY              40.69N 89.79W
12/01/2018  E1.00 INCH       PEORIA             IL   EMERGENCY MNGR

0532 PM     TSTM WND GST     CAPITAL AIRPORT         39.84N 89.68W
12/01/2018  M75.00 MPH       SANGAMON           IL   ASOS

0535 PM     TORNADO          STONINGTON              39.64N 89.19W
12/01/2018                   CHRISTIAN          IL   BROADCAST MEDIA

            SEMI BLOWN OVER. WITH NUMEROUS TREES AND POWER LINE
            REPORTED DOWN. TREES ALSO REPORTED SNAPPED.

0536 PM     HAIL             2 NW HANNA CITY         40.71N 89.82W
12/01/2018  E1.75 INCH       PEORIA             IL   EMERGENCY MNGR

0543 PM     FLOOD            SHERMAN                 39.89N 89.61W
12/01/2018                   SANGAMON           IL   TRAINED SPOTTER

            MINOR ROADWAY FLOODING REPORTED IN TOWN.

0554 PM     TORNADO          4 W BOODY               39.77N 89.13W
12/01/2018                   MACON              IL   EMERGENCY MNGR

            HOUSE SHIFTED OFF FOUNDATION

0558 PM     HAIL             PEKIN                   40.57N 89.63W
12/01/2018  E1.00 INCH       TAZEWELL           IL   TRAINED SPOTTER

0600 PM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
12/01/2018  M1.32 INCH       SANGAMON           IL   ASOS

0610 PM     TSTM WND DMG     4 S LINCOLN             40.09N 89.37W
12/01/2018                   LOGAN              IL   EMERGENCY MNGR

            LARGE TREE BLOCKING PRIME ROAD AND 1200 AVENUE.

0615 PM     HAIL             PAWNEE                  39.59N 89.58W
12/01/2018  E1.00 INCH       SANGAMON           IL   AMATEUR RADIO

0620 PM     HAIL             2 SW LINCOLN            40.13N 89.39W
12/01/2018  E0.88 INCH       LOGAN              IL   EMERGENCY MNGR

0630 PM     FLASH FLOOD      N PEKIN                 40.57N 89.63W
12/01/2018                   TAZEWELL           IL   EMERGENCY MNGR

            10 INCHES OF WATER REPORTED ON ROADWAYS.

0655 PM     FLASH FLOOD      EAST PEORIA             40.67N 89.55W
12/01/2018                   TAZEWELL           IL   EMERGENCY MNGR

            NUMEROUS ROADWAYS REPORTED FLOODED WITH UP TO 3 FEET OF
            WATER. CARS STALLING OUT DUE TO HIGH WATER.

0655 PM     FLASH FLOOD      PEKIN                   40.57N 89.63W
12/01/2018                   TAZEWELL           IL   EMERGENCY MNGR

            NUMEROUS ROADWAYS REPORTED FLOODED. SOME STREETS WITH 3
            FEET OF WATER STALLING CARS.

0700 PM     TORNADO          10 S LE ROY             40.20N 88.76W
12/01/2018                   DE WITT            IL   EMERGENCY MNGR

0720 PM     TORNADO          2 NE LE ROY             40.36N 88.74W
12/01/2018                   MCLEAN             IL   EMERGENCY MNGR

            DEPUTY REPORTED TORNADO ON GROUND NORTH OF 2850E AND 500N
            HEADING TOWARD ELLSWORTH.

0745 PM     TORNADO          3 W COLFAX              40.57N 88.67W
12/01/2018                   MCLEAN             IL   EMERGENCY MNGR

            REPORTED DEBRIS AROUND 1975N AND 3070E.

&&

SBAKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 6:13 PM CSTTornado WarningILXDeWitt, Macon32 min
Dec 1, 6:27 PM CSTFlash Flood WarningILXTazewell3 hr
Dec 1, 6:42 PM CSTTornado WarningILXDeWitt, McLean33 min
Dec 1, 7:13 PM CSTTornado Warning Tornado observedConsiderable damage threatILXMcLean32 min
Dec 1, 7:47 PM CSTTornado Warning Tornado observedILXMcLean28 min

Nearby

River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.